Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 26, 2005, 4:00 PM MDT for Bent County, Colorado. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 4:00 PM MDT (22:00 UTC)
- Expired
- Jun 26, 2005, 5:08 PM MDT
- In force
- 68 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Bent County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 262201
SVRPUB
COC011-262330-
/O.NEW.KPUB.SV.W.0093.050626T2200Z-050626T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENT COUNTY IN SOUTHEAST COLORADO.
* UNTIL 530 PM MDT.
* AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS CENTERED NEAR FORT LYON...OR 23 MILES EAST OF LA JUNTA...
AND WAS MOVING NORTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM
WAS LOCATED 30 MILES SOUTH SOUTHWEST OF LAS ANIMAS.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF BENT
COUNTY...INCLUDING FORT LYON AND LAS ANIMAS...AND HIGHWAY 50
BETWEEN FORT LYON AND HASTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3806 10339 3765 10338 3765 10319 3826 10275
3825 10320
$$3 follow-up statements
000
WWUS55 KPUB 262217
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT SUN JUN 26 2005
COC011-262330-
/O.CON.KPUB.SV.W.0093.000000T0000Z-050626T2330Z/
BENT CO-
417 PM MDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN BENT
COUNTY UNTIL 530 PM MDT...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
HASTY...OR ABOUT 19 MILES WEST OF LAMAR...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE...
OVER MCCLAVE BY 425 PM MDT.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3810 10316 3805 10300 3814 10275 3826 10272
3826 10308
$$000
WWUS55 KPUB 262248
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT SUN JUN 26 2005
COC011-262330-
/O.CON.KPUB.SV.W.0093.000000T0000Z-050626T2330Z/
BENT CO-
448 PM MDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN BENT
COUNTY UNTIL 530 PM MDT...
AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
HASTY...OR ABOUT 17 MILES WEST OF LAMAR...MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE...
OVER MCCLAVE BY 500 PM MDT.
CADDOA IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3810 10305 3805 10297 3811 10273 3826 10273
3826 10298
$$000
WWUS55 KPUB 262308
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT SUN JUN 26 2005
COC011-262318-
/O.CAN.KPUB.SV.W.0093.000000T0000Z-050626T2330Z/
BENT CO-
508 PM MDT SUN JUN 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENT COUNTY HAS
BEEN CANCELED...
AT 505 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY IN THIS AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3810 10305 3805 10297 3811 10273 3826 10273
3826 10298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:45 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 26, 2:45 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT SUN JUN 26 2005 .SHORT TERM... (TONIGHT AND MONDAY) WILL KEEP THIS VERY SHORT DUE TO RECENTLY ISSUED SEVERE THUNDERSTORM WATCH/DEVELOPING STORMS ON MY SCOPE AS WELL AS SOME COMPUTER PROBLEMS. LATEST SHORT TERM MODELS INDICATE THAT ANOTHER SHORT WAVE TRAVERSING REGION WHICH WARRANTS SOME LOWER GRADE POPS THIS AFTERNOON INTO TONIGHT...SOME OF WHICH MAY BE SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND EASTERN SECTIONS OF THE CWA. MINIMUM TEMPERATURES TONIGHT SHOULD RUN A CATEGORY OR SO HIGHER THAN VALUES NOTED THIS MORNING. DRYING TREND CONTINUES ON MONDAY ALONG WITH A WARMING TREND. WILL PAINT ISOLATED POPS ON MONDAY ALONG WITH MAXIMUM TEMPERATURES NEARING 100F OVER PORTIONS OF THE SOUTHEAST COLORADO PLAINS. .LONG TERM... (TUESDAY THROUGH SUNDAY) HOT TEMP FORECAST AND POTENTIAL FOR MAINLY DIURNAL ISOLATED HIGH BASED DRY THUNDERSTORMS THE FEATURE FOR THE MOUNTAINS AND POTENTIAL WET THUNDERSTORMS FOR FAR SERN CO THE REST OF THE WEEK INTO THE NEXT WEEKEND. TUE THROUGH SUN...MAIN SYNOPTIC PATTERN FORECASTIS PROJECTED TO BE A BROAD UPPER LEVEL HOT HIGH PRESSURE CENTERED OVER NM/OLD MEXICO WITH THE SRN STREAM JET JUST ON THE NRN FRINGE OF THIS HIGH. THE NRN STREAM JET SHOULD REMAIN OVER THE NRN US AND CANADIAN BORDER. THIS SETS UP MAINLY SW-WLY FLOW ALOFT ACROSS THE CNTRL ROCKIES. WITHIN THIS HIGH PRESSURE SYSTEM...TEMPS WILL BE PRETTY WARM/HOT...H7 +16C TO +20C. THE TWO BIGGEST CHALLENGES WITH THIS PATTERN IS THE DEGREE OF MOISTURE AVAILABLE FOR SHRA/TSRA AND WHERE WILL THE NRN STREAM LOWER TROP/SFC COLD FRONT BE LOCATED ACROSS THE NRN AND CNTRL PLAINS. IT IS INTERESTING THAT DESPITE THE WLY FLOW...THE GFS (AND NAM/DGEX CURRENT AND PAST RUNS) ARE FORECASTING A H6-H4/H3 LAYER OF MOISTURE WITH MUCH DRIER AIR IN THE SUB-CLOUD REGION. NAM (AND GFS) ARE NOW PRINTING OUT (LIGHT) QPF ACROSS PARTS OF CO DURING THE AFTN/EVE TUE...WED AND POSSIBLY THROUGH THE REST OF THE WEEK. THIS IS IN RESPONSE TO (SRN STREAM) SHORTWAVE TROUGHS ROTATING ALONG NRN FRINGE OF THE UPPER HIGH TO OUR SOUTH...AND STRONG MID LEVEL(H7-H5) LAPSE RATES OF 9.0-9.5 C/KM. MODEL SOUNDINGS ARE SHOWING NICE INVERTED-V THERMAL STRUCTURES WITH WEAK CAPE VALUES IN THE -10C TO -30C HAIL GROWTH ZONE...SO HAIL POTENTIAL WOULD BE PRETTY LOW AND SMALL ALONG WITH THE FREQUENCY OF LIGHTNING AND LOCALLY GUSTY WINDS. WITH SUCH DRY CONDITIONS IN THE SUB- CLOUD LAYER REGION...DRY THUNDERSTORMS WILL BE THE MAIN STORM TYPE FOR THROUGH THE WEEK AND INTO THE HOLIDAY WEEKEND. AFTN AND EVE HAINES VALUES WILL BE AROUND 6 AND NIGHTTIME HUMIDITY RECOVERY MAY BE POOR IN SOME MOUNTAIN LOCATIONS. ALL FUEL MOISTURE LEVELS HAVE BEEN MOISTENING UP DUE TO THE PAST FEW DAYS OF WET STORMS...HOWEVER...OVER THE NEXT FEW DAYS THE HOT AND RELATIVELY DRY WEATHER WILL CURE THE FUELS...ESPECIALLY THE FINER 1 AND 10 HOUR FUELS. SO...THERE COULD BE THE RISK OF ISOLATED FIRE STARTS IN THE MOUNTAINS DUE TO DRY THUNDERSTORMS. IN SERN CO...THERE WILL BE THE POTENTIAL FOR A LITTLE MORE WETTER STORMS AS A POTENTIAL SFC/LOWER TROP FRONTAL BOUNDARY MAY BE THE FOCUS FOR A NOCTURNAL MCS WED NGT...THU NGT...AND FRI NGT. THE WED NGT POTENTIAL MCS WILL BE THE KEY. IF IT FORMS...THEN THE LOW LEVEL FRONTAL BOUNDARY AND HIGHER THETA-E AIR WILL SURGE INTO ERN CO. IF IT DOESNT...THEN THE HOT AND RELATIVELY DRY WEATHER WILL CONTINUE. GIVEN THE POTENTIAL PATTERN...IT IS CERTAINLY POSSIBLE FOR MCS ACTIVITY IN ERN CO AND CNTRL PLAINS WED NGT...THU NGT...AND FRI NGT WITH LOCALLY MODERATE TO HEAVY RAIN POSSIBLE. TEMPERATURES WILL BE A CHALLENGE WITH NEAR 100F READINGS IN SERN CO TUE AND WED. THU AND FRI COULD BE A LITTLE COOLER IN SERN CO THAN WE CURRENTLY HAVE GOING AND WILL RELY ON THE MCS DEVELOPMENT AND FRONTAL SURGES. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 77/17
Hazardous weather outlook, Jun 26, 7:00 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SUN JUN 26 2005 COZ058>089-093>099-271300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY OVER KIOWA...BENT...PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES. THE PRIMARY WEATHER THREATS WILL BE HAIL TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...HEAVY RAIN...AND LIGHTNING. OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL COLORADO... ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...AND THEN MOVE EAST ONTO THE PLAINS THROUGH MID AFTERNOON. THE THUNDERSTORMS ON THE PLAINS SHOULD END BY LATE EVENING. THE PRIMARY THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE REGION FOR MONDAY THROUGH THURSDAY...THEN FOR FRIDAY AND SATURDAY A STORM OR TWO WILL BE POSSIBLE OVER THE HIGHER TERRAIN. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH AND HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY OVER KIOWA...BENT... PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...AFTER 3 PM TODAY.
In the hours before
Local storm report, Jun 26, 3:21 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BRISTOL 38.12N 102.32W
06/26/2005 0.75 INCH PROWERS CO TRAINED SPOTTER
0305 PM HAIL BRISTOL 38.12N 102.32W
06/26/2005 0.75 INCH PROWERS CO TRAINED SPOTTER
&&
KTORGERSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 91 min |
| Jun 26, 4:39 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 57 min |
| Jun 26, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 40 min |
| Jun 26, 5:31 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 68 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.